Well I couldnt wait till morning so I took it a few hours ago. Don't feel anything better or worse! Guess ill just have to wait a .week to decide if I should increase dose. .right now just extremely bored. Any,goo well ,my phones ghost typing agai,n. Hugs to all! Have a great night!! Oh. I'm actually out of it for some reason. All I want is for this pill to help get and keep a job helping the elderly. I'm a space cadet freak who,S super in attentive s,o hoping to focus that's all I'm hoping for! That's a high expectation but I'm just hoping for a hopeful future! Oh I'm still bored lol...😄😄😄
Took first 5 mg Adderrall: Well I... - CHADD's Adult ADH...
Were you prescribed 5 mg? Or did you just take 5 to see how you felt? I was prescribed 10 mg 2x per day, which seems to help pretty well.
As far as when you feel the difference, it can take a few days, so don't give up. I kept a journal for the first few weeks so I could see if there was any progress, and there was. It was also good to keep track of symptoms. I had dry mouth pretty bad the first couple of weeks, and then it went away.
Did your Dr. set up a follow-up appointment with you? If not, set one for a couple of weeks from now, and if you are still not having any relief, maybe try another med. But just know the change isn't instant, especially at 5 mg, so give it some time. Good luck!
Oh gosh thank you so much for taking the time to write me again. What you said made a huge difference!!! I just took first 5 mg to see how I'd feel. Took 10 mg an hour ago. Don't feel anything. No difference at all. Glad you said its not instant. Here I go with the impatience the hurry hurry!! Lol!! I have a follow up appt next month. He's $90 per 20 minute session. My poor moms paying for everything right now! I too keep a journal. So important. Oh I'm getting funny taste in my mouth. Just tasted it. Thanks for your advice just need to give it a good month!! Very excited to see if it helps!!!😄😄
Writing from experience, here, as well as recollection of clinical information.
Stimulants have a short elimination half-life: they quite literally wear off every day: time between dose changes is needed for adequate observation of symptoms under variation in activity, not to build efficacy.
Also, they tend to produce little or no effect at too low a dose and little or no improvement at any higher dose that does not introduce obnoxious side effects.
This is in sharp contrast to many, other, psychoactive medications: stimulant dosage can be titrated closely within the few weeks many other medications require even to reach stable blood levels.
The best titration technique seems to be to increase the dosage, week by week (time for adequate observation—efficacy is generally immediate), until either improvement ceases or side effects become a problem, then drop back to the last dose at which improvement was observed or side effects weren't an issue. If this dosage proves to be adequate, try different or additional treatment..
As I recall, 0.2mg/kg/day [10mg at 50kg (110lb) body weight] is the usual, minimum, therapeutic dose to begin titration, so 5mg is unlikely to affect anyone weighing over 25kg (55lb). When I finally found someone willing to titrate a dose above 10mg (I knew people half my weight prescribed four times that), we started at 30mg and dropped back to 50mg from 60mg.
Also, as others have noted (and my experience agrees), supplemental tyrosine (a conditionally-essential amino acid) can ease precursor deficiencies that might hamper medication and worsen daily withdrawal symptoms.
Finally, though many never need this, I aIllow at least one “day off”, on weekends, to avoid building a tolerance and having to increase dosage. Fortunately, my life allows me the luxury of an occasional rough day, to reduce the risk that my ADHD treatment might eventually interfere with my treatment of blood pressure elevated by a metabolic disorder.
Thanks I know know that I need highest dose cause I take max doses on all my meds I take. Right now 10 mg is doing nothing but,it is making me itch uncontrollably!!! Will this go away or will this happen with every stimulant I try? I used to be addicted to meth but never made me itch like this!! What do you think? Thanks ☺
If friends' experiences are an indicator, itching and other tic-like symptoms might be less likely with methylphenidate than with amphetamine: as with all effects, “Your Mileage May Vary”.
From what I've read (reference materials, not popular media) methylphenidate is believed to be a reuptake inhibitor, whereas amphetamine is believed to be a releasing agent (I don't recall whether it is believed also to inhibit reuptake).
If this is true, I suppose “false stimulus” attributable to a releasing agent could account for a side effect like yours—which others have reported, here.
I switched from Vyvanse (which worked adequately) to Concerta to ease a very different side effect potentially attributable to receptor down-regulation, which could be exacerbated by a releasing agent: it happened to help, but that doesn't necessarily mean I my theory was right! I also eliminated some excess hair loss (a common amphetamine side effect), in the process.
BTW, someof the ”non-stimulants” (atomoxetine, bupropion) are also reuptake inhibitors, but with a longer half-life and accommodation period, they're harder to titrate—and they also have narrower dosage ranges; but the point is that plenty of alternatives remain, so don't give up.
Oh I can't take stuff like strattera cause I've tried it 3 times to only have no help ADHD but the dry,mouth was unbearable!! I'm already sucking on lifesavers due to dry mouth from oxybutnin!! The problem is the Adderrall really worked at first taking 10 mg for the ADHD and I was so amazed and thrilled it was helping. I just pray that the itching goes away but sounds like it probably won't. I drink gallons of water due to seriously psychotic sweating!! I put on lotion 2x a day cause it said it could help and both didn't help whatsoever!!! I'm going to look up the methyl.... To see what the side effects are. Thanks for your time
Good luck. Concerta, Ritalin, a few other “trade names”—all methylphenidate.
I don't know if bupropion has as much of a dry mouth tendency as atomoxetine: I took Wellbutrin (in generic form) off-label for years, before switching back to stimulants after increased career demands outstripped its efficacy.
Amphetamine is also known for causing dry mouth, though mostly in abusive quantities: root cause of “meth mouth”, etc.
Oh yes meth mouth yes very bad!! For some reason maybe being sober 7 years is why,I'm not feeling addicted to adderall. Which,is another wonderful thing. I did think that was Ritalin. It also can cause itching. I wish the non stimulants worked as well for me but I took my adderall 10 mg an hour ago and have energy but no concentration. I tried reading a letter but looked at the first few words and said ok I'm bored lol. Hoping for the best. Thanks again!!